EXACTECH, INC. CR TIBIAL INSERT SZ 3, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Back to Search Results |
| Model Number |
CR TIBIAL INSERT SZ 3, 9MM, SLOPE ++ |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
12/14/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
During the week of (b)(6) representatives of exactech, inc.And exactech spain conducted an in person site visit with (b)(6) hospital.As a result of that site visit and at exactech's request, the hospital provided a retrospective excel listing of revision related to polyethylene wear that have been performed since 2010.These cases have not previously been reported to exactech as complaints.This patient ((b)(6)) was implanted with a 200-73-09-inserto tibial slope++ cr 3-9 mm, serial number (b)(6) on (b)(6) 2013.The insert was manufactured on 09-mar-2011 and was packaged in a vacuum bag with no evoh.The insert was manufactured on 27-may-2013 and was 2.22 years shelf age at the time of implant.On (b)(6) 2017, approximately 4 years post implantation, the patient underwent revision for wear of the polyethylene.No additional details are available at this time.
Additional Manufacturer Narrative
(h3 the revision reported may have been due to third body wear, patient-related conditions, instability, and/or malalignment between the femoral and tibial components, which led to prosthesis wear.However, this cannot be confirmed as the device was not available for evaluation and images of the explanted device/radiographs were not provided.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d8, e4: (remove erroneous entry from initial report), h6: clinical code, component code, investigation findings, investigation conclusions.The revision reported may have been due to third body wear, patient-related conditions, instability, and/or malalignment between the femoral and tibial components, which led to prosthesis wear.However, this cannot be confirmed as the device was not available for evaluation and images of the explanted device/radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.